MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,24FR,10ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,24FR,10ML,LF
Catalog Number DYND11506H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the customer is a home health patient who used catheters for chronic issues and stores the catheters in the sterile packaging in a plastic 3 tied storage device in her home.(b)(6) reported that the balloons of the catheter are pre-inflated prior to insertion however the leaking was noted in the tubing, not the balloon.There was a hole toward the end of 1 tubing near the area where it connects to another tube.The case manager reported that the catheter was placed on (b)(6) 2019 and the hole was noticed on (b)(6) 2020.The case manager stated that that she is unsure if the incident occurred because of the bag that they were using with the catheter.The customer didn't have the 2000ml bag because it was reportedly on back order, so she used the 4000ml bag instead and because she is ambulatory she may have created a risk of the tubing developing a hole.Upon noticing wet clothing the interim nurse was called and came to the home to replace the catheter.The actual sample was disposed of and is not available to be returned for evaluation.There is no additional information available.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter tube got a hole in it and needed to be replaced.The urinary catheter was removed and replaced.

Common Device Name
CATHETER,FOLEY,100%SILICONE,24FR,10ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9580717
Report Number1417592-2020-00003
Device Sequence Number19668351
Product Code EZL
UDI-Device Identifier10080196848829
UDI-Public10080196848829
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11506H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight84